Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 66, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 27, 2007, 3:58 PM EDT for Taylor County, West Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 27, 2007, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:11 PM EDT | TSTM WND DMG | Grafton, WV | TREES DOWN. EVENT OCCURRED BETWEEN 356 PM 06/27/2007 AND 411 PM 06/27/2007 |
| Jun 27, 4:11 PM EDT | HAIL 0.75 | Grafton, WV | EVENT OCCURRED BETWEEN 356 PM 06/27/2007 AND 411 PM 06/27/2007 |
| Jun 27, 4:25 PM EDT | TSTM WND DMG | Flemington, WV | LARGE BRANCHES BROKEN. EVENT OCCURRED BETWEEN 410 PM 06/27/2007 AND 425 PM 06/27/2007 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 271958
SVRRLX
WVC091-272045-
/O.NEW.KRLX.SV.W.0066.070627T1958Z-070627T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 354 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR GRAFTON...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THORNTON BY 405 PM EDT...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3938 8023 3928 8020 3923 8011 3924 8000
3929 7994 3929 7990 3935 7989 3946 7992
3940 8006 3939 8016
$$
082 follow-up statements
000
WWUS51 KRLX 272026
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT WED JUN 27 2007
WVC091-272045-
/O.CON.KRLX.SV.W.0066.000000T0000Z-070627T2045Z/
TAYLOR WV-
425 PM EDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR TAYLOR COUNTY...
AT 418 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES NORTH OF THORNTON...OR ABOUT 10 MILES
NORTHEAST OF GRAFTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED IN GRAFTON
WITH THIS STORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3938 8023 3928 8020 3923 8011 3924 8000
3929 7994 3929 7990 3935 7989 3946 7992
3940 8006 3939 8016
$$
08000
WWUS51 KRLX 272045
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT WED JUN 27 2007
WVC091-272055-
/O.EXP.KRLX.SV.W.0066.000000T0000Z-070627T2045Z/
TAYLOR WV-
445 PM EDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY EXPIRES AT 445
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3938 8023 3928 8020 3923 8011 3924 8000
3929 7994 3929 7990 3935 7989 3946 7992
3940 8006 3939 8016
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT WED JUN 27 2007 .SYNOPSIS... A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO VALLEY THURSDAY AND FRIDAY. HIGH PRESSURE AND NORTHERLY FLOW TRANSLATE TO A SEASONAL DRY WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... TRW POPPING UP DUE TO DAYTIME HEATING. BEST AREA TO RECEIVE RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND PLATEAU IS AND WL BE MOVING E THIS AFTN. FORCING STILL REMAINS IFFY AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION. ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW NIGHTS. FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU. NAM HAS BACKED OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE NSYNC. ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE. CHC POPS WILL WORK ELSW IN THE WARM SECTOR. ATMS CONTS TO BE FAVORABLE FOR DOWNPOURS IN ANY STORM. DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE STORMS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF. ALSO DO NOT AGREE WITH THE NAM ON THE DECREASE IN QPF. WITH PW VALUES BETWEEN 1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND GFS. THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A WAVE OR TWO ALONG IT. SEVERE THREAT WILL CONTINUE TO BE FAIRLY LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT AND FRIDAY MORNING. STILL...WITH PLENTY OF MOISTURE AVAILABLE (12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA. RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF OF CWA. ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY EVENING. DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE. COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING. GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE. RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS A WARM FRONT. PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... MVFR CONDS IN HZ EXPECTED THIS AFTN AND MOST OF THE NIGHT AT AREA AIRPORTS. REDUCTION IN FLIGHT CONDITIONS ALSO FCST IN RW/TRW...HWVR ISOLD TO SCT COVERAGE TOO LOW FOR ANY TAF ATT. A COLD FRONT DROPS S DURING THE DAY THUR. THIS WILL BRING RW/TRW DURING THE AFTN HRS...SINCE THIS IS OUTSIDE THE 24HR WINDOW CB WILL SUFFICE FOR NOW. OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI. IN ADDITION IFR PREDAWN FG PSBL SAT AND SUN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...29 SHORT TERM...CL/29 LONG TERM...CL AVIATION...29
Hazardous weather outlook, Jun 27, 3:49 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT WED JUN 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 349 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:36 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 54 min |
| Jun 27, 6:37 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 38 min |
| Jun 27, 7:21 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 54 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.